Economics at your fingertips  

On the genericity of the finite number of equilibria in multicriteria games: a counterexample

Giuseppe De Marco

International Journal of Mathematics in Operational Research, 2013, vol. 5, issue 6, 764-777

Abstract: The famous Harsanyi's (1973) Theorem states that a generic finite game has an odd number of Nash equilibria in mixed strategies. In this paper, counterexamples are given showing that for finite multicriteria games (games with vector-valued payoffs) this kind of result does not hold. In particular, it is shown that it is possible to find balls in the space of games such that every game in this set has uncountably many equilibria. This result then formalises the intuitive idea that games with uncountable sets of equilibria are not non-generic in the multicriteria case.

Keywords: finite multicriteria games; Pareto-Nash equilibrium; genericity; vector-valued payoffs; generic. (search for similar items in EconPapers)
Date: 2013
References: Add references at CitEc
Citations: Track citations by RSS feed

Downloads: (external link) (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Access Statistics for this article

More articles in International Journal of Mathematics in Operational Research from Inderscience Enterprises Ltd
Bibliographic data for series maintained by Carmel O'Grady (). This e-mail address is bad, please contact .

Page updated 2019-12-27
Handle: RePEc:ids:ijmore:v:5:y:2013:i:6:p:764-777